Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Query about antibiotic consumption by a new mom - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   My 10 month old daughter was just diagnosed with e coli bacteria from a throat culture. She completed a 10 course of augmentin prior to this culture. The ENT contacted an infectious disease doctor who want to see her on monday but has just prescribed her Cefdinir. I'm nervous about the side effects and that she is so young and this is her second antibiotic. Also, I am concerned how she got this and how serious is this? She has had a red throat since she was born but was always misdiagnosed until this culture. Please help. I'm a new mom and very scared.
Doctor :   Hi
User :   Hello
Doctor :   let me read ur query
User :   Ok
Doctor :   there is nothing to be worried
Doctor :   the antibiotics are safe and will ttreat the infection and no other harm will be done
User :   How would a 10 month old who is always at home contract e coli in her throat
User :   Also. She has no symptoms, so how can we be sure that the culture is accurate?
User :   How would this get in her throat? She is at home and I take care of her
User :   Could his also cause nasal congestion
Doctor :   some times it is spread form hand to hand where in proper hand washing ad general cleanliness is not practiced
Doctor :   yes this could be the cause of the resp congestion as well
Doctor :   presence of bacteria on her plaything s which may be touched by any one else at home or pets can be tranmitted to her
User :   How safe is cefdinir and do you know how long it has been on the market. I have read that is causes serious diarrhea and vaginal yeast infections, more than the usual antibiotics. Is this true?
User :   O
Doctor :   each antibiotic will have some side effect
Doctor :   but cefdinir is a safe medication
User :   Yes but this one seems more severe. Is there anything comparable to this drug with less side effects?
Doctor :   and in the low doses given will not cause side effects
User :   Ok. Just worried. Would e coli bacteria in the throat ever leave on it's own or is medication absolutely necessary?
Doctor :   it will leave as soon as the course of antibioticvs is cmpleted
User :   Oh but only if medicated, right?
Doctor :   yes
User :   Thank you doctor. I'm a first time mom and so in love with my daughter. I just want to make sure this is what's best for her
Doctor :   i understand
Doctor :   its normal to be concerned
User :   Where do you practice medicine ?
Doctor :   In India,
User :   Well. Thank you for your time
Doctor :   you are welcome
Doctor :   take care
Doctor :   bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor